MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIAADAPTXL
Medical Device Problem Codes Entrapment of Device (1212); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a robotic laparoscopic lower anterior resection on the rectum, the device, was unable to unload but was able to fire the jaws of the device also locked on tissue, the device was unable to retract post firing.There was an unanticipated tissue loss as a result of the problem.The surgical time was extended by 30 minutes or more.The incision was extended by more than 1 inch or 2.54cm.Because of the misfiring of stapler, the doctor had to do a colostomy.The rectum was resected using a manual stapler and the instrument was removed to complete the case.The patient was still in the hospital.
 
Additional Manufacturer Narrative
This event has been reassessed and found to be a non-mdr reportable complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7969196
Report Number1219930-2018-05505
Device Sequence Number1738995
Product Code GDW
UDI-Device Identifier10884521201989
UDI-Public10884521201989
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIAADAPTXL
Device Catalogue NumberEGIAADAPTXL
Device Lot NumberC2017C392
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;